Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 5, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 27, 2019, 10:25 AM PDT. It took effect at Aug 28, 2019, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2019, 10:25 AM PDT (17:25 UTC)
- In effect from
- Aug 28, 2019, 11:00 AM PDT
- Expired
- Aug 28, 2019, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
552 WWUS85 KLKN 271725 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1025 AM PDT Tue Aug 27 2019 ...RED FLAG WARNING IN EFFECT FOR PARTS OF CENTRAL NEVADA... NVZ455-457-290300- /O.NEW.KLKN.FW.W.0005.190828T1800Z-190829T0300Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 1025 AM PDT Tue Aug 27 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 457... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM to 8 PM PDT Wednesday. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...The focus of the thunderstorm activity is expected along the U.S. 50 corridor. There will be a mix of dry and wet thunderstorms Wednesday afternoon and evening. Although there may be pockets of wet storms, much of the area will receive less than a tenth of an inch of precipitation from any given storm. * Outflow Winds...Up to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
236 WWUS85 KLKN 280919 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 219 AM PDT Wed Aug 28 2019 ...RED FLAG WARNING IN EFFECT FOR PARTS OF CENTRAL NEVADA... NVZ455-457-290300- /O.CON.KLKN.FW.W.0005.190828T1800Z-190829T0300Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 219 AM PDT Wed Aug 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 457... * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...The focus of the thunderstorm activity is expected along the U.S. 50 corridor. There will be a mix of dry and wet thunderstorms Wednesday afternoon and evening. Although there may be pockets of wet storms, much of the area will receive less than a tenth of an inch of precipitation from any given storm. * Outflow Winds...Up to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
193 WWUS85 KLKN 290313 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 813 PM PDT Wed Aug 28 2019 ... RED FLAG WARNING HAS EXPIRED FOR PARTS OF CENTRAL NEVADA... NVZ455-457-290415- /O.EXP.KLKN.FW.W.0005.000000T0000Z-190829T0300Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 813 PM PDT Wed Aug 28 2019 ...RED FLAG WARNING HAS EXPIRED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 457... Thunderstorms have diminished in coverage and intensity across central Nevada with the loss of daytime heating. A few isolated lightning strikes could still occur for about the next hour or so as a few remaining storms continue to weaken while any widespread critical fire weather threat has ended. $$ PVC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 27, 1:12 AM PDT, 9 hours 13 minutes earlier.
Area forecast discussion, Aug 27, 1:12 AM PDT, 9 hours 13 minutes before
Area Forecast Discussion National Weather Service Elko NV 112 AM PDT Tue Aug 27 2019 .SYNOPSIS...Sunny and warmer with light winds today. Showers and thunderstorms will develop on Wednesday afternoon, mainly in central Nevada. There could be a few thunderstorms across eastern Nevada on Thursday and then drier conditions will be returning for the remainder of the week and through the weekend. && .SHORT TERM...Today through Wednesday Very dry air is in place this morning across Nevada with widespread dewpoints in the 20's under a ridge of high pressure. The continuation of the dry air will prohibit cloud development today and winds will be light while under the ridge with temperatures mainly in the lower to middle 90's. On Wednesday, the ridge edges eastward enough to allow for some moisture to move into central Nevada through a south flow and clouds will increase into central Nevada by morning. A shortwave will move into Nevada from the southwest on Wednesday afternoon, which will initiate convection, mainly over central Nevada, where a wet/dry mix of thunderstorms is expected. The possibility does exist for a few dry thunderstorms to creep into southern Elko County as PW's may rise up high enough by evening to support this (.50-.75 inch PW's possible). The NBM has struggled with dry thunderstorms on the fringes of the main monsoon storm clusters this season, so edged the isolated dry thunderstorms line up slightly to include Spring Creek and Lamoille to Ruby Valley. High temperatures will be able to rise to 95-100 degrees in northern Nevada since clouds will not overtake the area until evening, while central Nevada will struggle to surpass the 80's in areas with the cloud cover and showers/thunderstorms keeping temperatures cooler. .LONG TERM...Wednesday night through next Tuesday. Ridge dominates still Wednesday night but minor short wave depresses it Thursday afternoon. Some minor instability and moisture will allow isolated mostly dry storms over White Pine and Elko Counties. Ridge re-asserts through Monday with dry and warm conditions. Some uncertainty creeps in later Monday and Tuesday. Right now, the forecast remains as previous with isolated storms over southeast White Pine and northeast Nye County Tuesday and warm temps. But...depending on the model we could either have that...or dry and even warmer with a closed low situated over western Oregon. && .AVIATION...VFR and light winds through the period. Density altitudes higher than normal. Note: KBAM AMD NOT SKED due to missing sky/cigs. && .FIRE WEATHER...Light winds along with single digit daytime humidity values are expected today as high pressure lies over the area. Showers and thunderstorm activity will return Wednesday mainly focused along the U.S. 50 corridor. Isolated dry thunderstorms are possible Wednesday afternoon however storms should transition to wet late in the afternoon or early evening. A few showers and thunderstorms may pop up again on Thursday but the trend will be towards dry conditions for the remainder of this week and into the weekend. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 90/98/98/90
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.